Alert archive / Colorado / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 129, NWS Pueblo, CO

September 10, 2006Pueblo County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Sep 10, 2006, 4:11 PM MDT for Pueblo County, Colorado. It was in force for 94 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 10, 2006, 4:11 PM MDT (22:11 UTC)
Expired
Sep 10, 2006, 5:45 PM MDT
In force
94 min
Issued by
NWS Pueblo, CO
Area
Counties, with a storm outline in the text

County Pueblo County, CO

The radar

The Pueblo radar (KPUX), 38 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 10, 4:14 PM MDTHAIL 0.754 Ssw Pueblo, CO
Sep 10, 4:18 PM MDTHAIL 13 Wsw Pueblo, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.2 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2006-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2006-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-163 J/kg
Mixed-layer LCL
1075 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 102211
SVRPUB
COC101-102345-
/O.NEW.KPUB.SV.W.0129.060910T2211Z-060910T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
411 PM MDT SUN SEP 10 2006

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PUEBLO COUNTY IN SOUTHEAST COLORADO...
  THIS INCLUDES THE CITY OF PUEBLO...

* UNTIL 545 PM MDT...

* AT 407 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 5 MILES WEST OF PUEBLO...AND WAS MOVING TOWARD
  THE SOUTHEAST AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SOUTHWESTERN PUEBLO.
  BOONE.
  AVONDALE.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3848 10479 3797 10492 3788 10407 3846 10410

$$
8 follow-up statements
000 
WWUS55 KPUB 102224
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
423 PM MDT SUN SEP 10 2006

COC101-102345-
/O.CON.KPUB.SV.W.0129.000000T0000Z-060910T2345Z/
PUEBLO CO-
423 PM MDT SUN SEP 10 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR PUEBLO COUNTY...

AT 419 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR PUEBLO...AND WAS MOVING TOWARD THE
SOUTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  SOUTHWESTERN PUEBLO.
  BLENDE.
  AVONDALE.
  BOONE.

AT 418 PM MDT THE PUBLIC SAW QUARTER SIZE HAIL 3 MILES TO THE 
SOUTHWEST OF DOWNTOWN PUEBLO.  

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3848 10479 3797 10492 3788 10407 3846 10410

$$
000 
WWUS55 KPUB 102238
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
438 PM MDT SUN SEP 10 2006

COC101-102345-
/O.CON.KPUB.SV.W.0129.000000T0000Z-060910T2345Z/
PUEBLO CO-
438 PM MDT SUN SEP 10 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR PUEBLO COUNTY...

AT 436 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR BLENDE...OR 6 MILES SOUTH OF 
PUEBLO...AND WAS MOVING TOWARD THE SOUTH AT 10 MPH.

THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF CENTRAL
PUEBLO COUNTY.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3848 10479 3797 10492 3788 10407 3846 10410

$$
000 
WWUS55 KPUB 102248
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
448 PM MDT SUN SEP 10 2006

COC101-102345-
/O.CON.KPUB.SV.W.0129.000000T0000Z-060910T2345Z/
PUEBLO CO-
448 PM MDT SUN SEP 10 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR PUEBLO COUNTY...

AT 445 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR BLENDE...OR 8 MILES SOUTH OF PUEBLO...AND
WAS MOVING TOWARD THE SOUTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  AVONDALE.
  BOONE.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3848 10479 3797 10492 3788 10407 3846 10410

$$
000 
WWUS55 KPUB 102257
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
456 PM MDT SUN SEP 10 2006

COC101-102345-
/O.CON.KPUB.SV.W.0129.000000T0000Z-060910T2345Z/
PUEBLO CO-
456 PM MDT SUN SEP 10 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR PUEBLO COUNTY...

AT 456 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF BLENDE...OR 11 MILES 
SOUTH OF PUEBLO...AND WAS MOVING TOWARD THE SOUTH AT 15 MPH.  
ANOTHER SEVERE THUNDERSTORM WAS DEVELOPING APPROXIMATELY 6 MILES TO 
THE NORTHEAST OF BEULAH.

THESE SEVERE THUNDERSTORMS WILL IMPACT MAINLY RURAL AREAS OF CENTRAL 
AND SOUTHERN PUEBLO COUNTY.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3848 10479 3797 10492 3788 10407 3846 10410

$$
000 
WWUS55 KPUB 102308
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
507 PM MDT SUN SEP 10 2006

COC101-102345-
/O.CON.KPUB.SV.W.0129.000000T0000Z-060910T2345Z/
PUEBLO CO-
507 PM MDT SUN SEP 10 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR PUEBLO COUNTY...

AT 506 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED 19 MILES SOUTHWEST OF BLENDE...OR 19 MILES
SOUTHWEST OF PUEBLO...AND WAS MOVING TOWARD THE SOUTHEAST AT 10 MPH.

THIS SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF SOUTHERN 
PUEBLO COUNTY.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3848 10479 3797 10492 3788 10407 3846 10410

$$
000 
WWUS55 KPUB 102318
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
516 PM MDT SUN SEP 10 2006

COC101-102345-
/O.CON.KPUB.SV.W.0129.000000T0000Z-060910T2345Z/
PUEBLO CO-
516 PM MDT SUN SEP 10 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR PUEBLO COUNTY...

AT 516 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED 20 MILES SOUTHWEST OF BLENDE...OR 21 MILES 
SOUTHWEST OF PUEBLO...AND WAS MOVING TOWARD THE SOUTHEAST AT 15 MPH.

THIS SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF SOUTHERN 
PUEBLO COUNTY.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3848 10479 3797 10492 3788 10407 3846 10410

$$
000 
WWUS55 KPUB 102327
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
527 PM MDT SUN SEP 10 2006

COC101-102345-
/O.CON.KPUB.SV.W.0129.000000T0000Z-060910T2345Z/
PUEBLO CO-
527 PM MDT SUN SEP 10 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR PUEBLO COUNTY...

AT 523 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED 19 MILES
SOUTHWEST OF BLENDE...OR 21 MILES SOUTHWEST OF PUEBLO...AND WAS
MOVING TOWARD THE SOUTHEAST AT 20 MPH.

THIS SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF SOUTHERN 
PUEBLO COUNTY.

LAT...LON 3848 10479 3797 10492 3788 10407 3846 10410

$$
000 
WWUS55 KPUB 102346
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
546 PM MDT SUN SEP 10 2006

COC101-102356-
/O.EXP.KPUB.SV.W.0129.000000T0000Z-060910T2345Z/
PUEBLO CO-
546 PM MDT SUN SEP 10 2006

...THE SEVERE THUNDERSTORM WARNING FOR PUEBLO COUNTY EXPIRED AT 545 
PM MDT...

LAT...LON 3848 10479 3797 10492 3788 10407 3846 10410

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 2:52 PM MDT, 1 hour 19 minutes earlier.

Area forecast discussion, Sep 10, 2:52 PM MDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
252 PM MDT SUN SEP 10 2006

.SHORT TERM...
(TONIGHT AND MONDAY)

MAIN FORECAST CHALLENGE WILL BE TIMING AND COVERAGE OF PRECIPITATION
OVER THE NEXT 24 HOURS.

CURRENTLY...CU AND TOWERING CU DEVELOPING OVER THE MOUNTAINS AND
HIGH VALLEYS EARLY THIS AFTERNOON PER VISIBLE AND INFRARED SATELLITE
IMAGERY ANIMATIONS. MORE STABLE SC WAS ACROSS MUCH OF EASTERN CO
EARLY THIS AFTERNOON. THIS IS IN THE AREA OF A STRONGER CONVECTIVE
INHIBITION REGION PER LAPS DATA AND CONVECTIVE TEMPERATURES NOT
REACHED YET. REGIONAL RADARS SHOWING ISOLATED TO SCATTERED SHOWERS
AND THUNDERSTORMS OVER THE MOUNTAINS AND ADJACENT VALUES. SURFACE
BASED CAPES ARE 200-1000 J/KG OVER THE MOUNTAINS AND HIGH VALLEYS
WITH LIFTED INDICES -2C TO -4C. POTENTIAL FOR MARGINAL SEVERE HAIL
POSSIBLE. WATER VAPOR IMAGERY AND RUC MODEL UPPER AIR ANALYSES AGAIN
SHOWING FLAT WESTERLY FLOW. THERE ARE VERY MINOR SHORTWAVE TROUGHS
RIPPLING THROUGH THIS FLOW ACROSS UT AND CO. FIRST LIGHTNING STRIKES
SHOWED UP IN WEST CENTRAL CO JUST AHEAD OF ONE OF THESE SHORTWAVES
EARLY THIS AFTERNOON.

TONIGHT...TOUGH CALL IN SAYING WHICH CWFA AREA WILL HAVE THE BETTER
CHANCE FOR POPS AND QPF...SO CURRENTLY BROADBRUSH POP SCENARIO LOOKS
GOOD. THE BETTER THREAT MIGHT ACTUALLY BE DOWN ACROSS THE SOUTHERN
FOOTHILLS AND EASTWARD INTO THE SOUTHEASTERN CO PLAINS. THE NEXT
CHALLENGE IS WHEN WILL THE PRECIPITATION CHANCES END. THE 12KM WRF
CONTINUES TO BE OVERDOING PRECIPITATION DEVELOPMENT AND ENDING. I
CANNOT SEE ANY SIGNIFICANT SYNOPTIC SCALE SYSTEM KEEPING THE
PRECIPITATION GOING AFTER MIDNIGHT ACROSS MUCH OF SOUTHEAST CO. I
GUESS A ROGUE OUTFLOW BOUNDARY COULD KEEP THINGS GOING...BUT THE AIR
MASS BECOMES MORE STABLE AFTER MIDNIGHT. AFTER LOOKING AT LAST
NIGHTS...RADAR...LIGHTNING...AND SATELLITE DATA...WILL DROP MUCH OF
THE POP AND PRECIPITATING WEATHER AFTER MIDNIGHT EXCEPT FOR SOME LOW
POPS DOWN AROUND THE SOUTHERN FOOTHILLS AND PARTS OF SOUTHEASTERN CO
PLAINS. MY GUT SAYS THAT MIGHT BE OVERDONE GIVEN THE TRACK RECORD OF
THE 12KM WRF (AND THE GFS TYPICALLY HANGING ONTO TO TOO MUCH
PRECIPITATION). MINIMUM TEMPERATURES STARTING TO BECOME MORE OF A
CHALLENGE IN LOW LYING AREAS AS FALL APPROACHES. THE HEART OF THE
SAN LUIS VALLEY GOT DOWN TO THE MIDDLE 30S(ALS..34F) AND KPUB WAS
DOWN IN THE MIDDLE 40S...WHICH WERE BELOW MOS GUIDANCE YESTERDAY.
THERE ARE HINTS OF THE SFC-PBL TO BECOME MOIST TOWARDS MORNING
ACROSS SOUTHEASTERN CO AND THE SAN LUIS VALLEY...SO THE POTENTIAL
FOR PATCHY (GROUND) FOG CONTINUES. CURRENT DIGITAL FORECAST DATABASE
HAD MENTION FROM KCOS DOWN TO KLAA...SO WILL CONTINUE AND LINK TO RH
VALUES OF 95% OR GREATER. ALSO INCLUDED PATCHY FOG IN SAN LUIS
VALLEY. ACTUALLY SOME FROST MAY BE POSSIBLE OF TEMPERATURES CAN GET
DOWN TO 32F-33F WITH HUMIDITY VALUES GREATER THAN 90 PERCENT.

MONDAY...POTENTIAL FOR SOME EARLY MORNING (GROUND) FOG IN
AFOREMENTIONED AREAS. OTHERWISE...PERSISTENCE SEEMS TO BE A GOOD
FORECAST TOOL. WEAK SHORTWAVE TROUGHS SHOULD MOVE THROUGH THE
NORTHWESTERLY FLOW. TRIED TO ENHANCE THE PRECIPITATION TIMING AND
STARTING THE POTENTIAL OVER THE MOUNTAINS AND HIGH VALLEYS EARLY IN
THE AFTERNOON AND THEN SPREAD THE POTENTIAL ACROSS ALL OF THE CWFA
MIDDLE TO LATE AFTERNOON. AGAIN...THINK 12KM WRF IS STARTING
PRECIPITATION TOO EARLY. STILL TOUGH TO PIN-POINT THE BEST POP QPF
AREAS...SO A MORE BROADBRUSH LOW POPS IS PROBABLY THE WAY TO GO.
CURRENT MAXIMUM TEMPERATURES LOOK ON TARGET AND CLOSE ENOUGH TO MOS
GUIDANCE...SO LITTLE ALTERATIONS NEEDED THERE. METZE

.LONG TERM...

(MONDAY NIGHT THROUGH SUNDAY)

LONG TERM CONCERNS INCLUDE PRECIP CHANCES MONDAY NIGHT ALONG WITH
THE AMOUNT OF WARMING THROUGH THE WEEKEND.

MONDAY NIGHT-TUESDAY...MODELS FAIRLY CONSISTENT WITH EMBEDDED SHORT
WAVE IN THE NORTHERLY FLOW ALOFT MOVING ACROSS THE NORTHERN AND
CENTRAL HIGH PLAINS MONDAY NIGHT...SHOOTING A BACK DOOR COLD FRONT
ACROSS EASTERN COLORADO THROUGH EARLY TUESDAY MORNING. WITH RUN TO
RUN CONSISTENCY...HAVE ADDED POPS ACROSS THE EASTERN MTS AND PLAINS
MONDAY EVENING AS LIFT AND MOISTURE ASSOCIATED WITH BOUNDARY MOVES
ACROSS THE AREA. LATEST NAM CONTINUES TO LOOK OVERDONE WITH QPF
THROUGH THE OVERNIGHT HOURS...AND WILL END POPS ACROSS THE PLAINS
BY 06Z. FOR TUESDAY...MUCH DRIER AIR PROGGED TO MOVE INTO THE REGION
AS UPPER RIDGING BUILDING ACROSS THE GREAT BASIN KEEPS NORTHERLY FLOW
ALOFT ACROSS THE REGION. PREVIOUS SHIFT CUT POPS ACROSS THE
AREA...AND HAVE FOLLOWED SUITE...KEEPING ONLY ISOLATED CHANCES
ACROSS MAINLY THE SW MTS.

WEDNESDAY-FRIDAY...UPPER LEVEL RIDGING ACROSS THE GREAT BASIN ON
TUESDAY FLATTENS ACROSS THE STATE WEDNESDAY AS LARGE UPPER LOW
DEVELOPS ACROSS THE PAC NW COAST. UPPER LOW PROGGED TO DEEPEN
ACROSS THE NORTHERN GREAT BASIN THROUGH FRIDAY...WITH WITH SHORT
WAVE ENERGY EJECTING ACROSS THE GREAT BASIN THURSDAY AND ACROSS
THE NORTHERN ROCKIES ON FRIDAY. WITH WARM AIR ALOFT (+10C TO +14C
AT H7) AND DEVELOPING DOWNSLOPE FLOW...SHOULD SEE TEMPS WARMING TO
ABOVE SEASONAL AVERAGES THROUGH THE PERIOD. WITH SOME INCREASING
MOISTURE IN THE SW FLOW...HAVE KEPT ISOLATED TO SCATTERED POPS
ACROSS THE HIGHER TERRAIN THU AND FRI...WITH BEST POPS ACROSS THE
SAN JUANS. HAVE ALSO KEPT ISOLATED POPS ACROSS THE EASTERN PLAINS ON
FRIDAY...WITH POSSIBLE CONVERGENCE ALONG DEVELOPING LEE TROUGH/DRY
LINE ACROSS THE FAR EASTERN PLAINS.

SATURDAY-SUNDAY...MODELS STILL DIVERGING SOMEWHAT THROUGH THE LATE
WEEKEND...THOUGH LATEST GFS AND ECMWF SLOWLY LIFTING UPPER LOW
ACROSS THE NORTHERN GREAT BASIN AND NORTHERN TIER OF STATES KEEPING
GENERALLY WARM AND DRY SW FLOW ALOFT ACROSS THE STATE. GFS IS A TAD
QUICKER AND FURTHER SOUTH WITH SYSTEM...WHICH HINTS AT COLD FRONTAL
PASSAGE ACROSS THE STATE ON SUNDAY. HOWEVER...WITH TIMING OF THIS
SYSTEM IN DOUBT...HAVE KEPT CURRENT DRY FORECAST WITH AT OR ABOVE
SEASONAL TEMPS THROUGH SUNDAY. -MW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

17/23
Hazardous weather outlook, Sep 10, 6:46 AM MDT, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
646 AM MDT SUN SEP 10 2006

COZ058>089-093>099-111300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
646 AM MDT SUN SEP 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EARLY
EVENING OVER MOST OF THE AREA. THE MAIN THREAT FROM THESE STORMS
WILL BE CLOUD TO GROUND LIGHTNING. THE STRONGEST STORMS WILL
PRODUCE SMALL HAIL...WIND GUSTS TO 45 MPH...AND BRIEF HEAVY RAIN.
OVERNIGHT...ISOLATED THUNDERSTORMS MAY OCCUR...MAINLY ACROSS THE
PLAINS. THREATS FROM THESE STORMS WILL INCLUDE SMALL HAIL...WIND GUSTS
TO 40 MPH...BRIEF HEAVY RAIN...AND CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS WILL OCCUR FROM LATE MONDAY AFTERNOON INTO
MONDAY EVENING OVER MUCH OF SOUTHEAST COLORADO. THE MAIN THREAT FROM
THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING. THE STRONGEST
STORMS MAY PRODUCE SMALL HAIL...WIND GUSTS TO 45 MPH...AND BRIEF
HEAVY RAIN. TUESDAY THOUGH SATURDAY...A FEW STORMS MAY OCCUR OVER
THE MOUNTAINS. CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREAT
FROM ANY STORMS THAT DEVELOP DURING THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 2:01 PM MDTSevere Thunderstorm WarningPUBEl Paso23 min
Sep 10, 5:43 PM MDTSevere Thunderstorm WarningPUBHuerfano56 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.